Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 5, 2016, 3:13 AM CDT for Sequoyah County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2016, 3:13 AM CDT (08:13 UTC)
- Expired
- Oct 5, 2016, 4:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 48 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WWUS84 KTSA 050813
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 AM CDT WED OCT 5 2016
OKZ070>072-074-050900-
MUSKOGEE OK-MCINTOSH OK-HASKELL OK-SEQUOYAH OK-
313 AM CDT WED OCT 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SEQUOYAH...EAST CENTRAL
MCINTOSH...SOUTHEASTERN MUSKOGEE AND NORTHERN HASKELL COUNTIES UNTIL
400 AM CDT...
AT 312 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF WEBBERS FALLS TO 5 MILES EAST OF PORUM
TO 6 MILES NORTH OF ENTERPRISE. MOVEMENT WAS EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SALLISAW... MULDROW...
WARNER... VIAN...
GORE... PORUM...
WEBBERS FALLS... GANS...
MARBLE CITY... TAMAHA...
BRUSHY... BRUSHY LAKE STATE PARK...
LAKE TENKILLER STATE PARK... BRIARTOWN...
MC KEY... BOX...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 276 AND
317.
LAT...LON 3532 9463 3532 9468 3535 9473 3536 9476
3532 9481 3530 9482 3525 9544 3536 9547
3563 9511 3563 9463
TIME...MOT...LOC 0812Z 254DEG 27KT 3550 9517 3536 9516 3533 9538
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 5, 12:31 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Oct 5, 12:31 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1231 AM CDT WED OCT 5 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Mainly MVFR to VFR conditions can be expected through the period with showers and thunderstorms affecting many of the TAF sites during the overnight hours. && .PREV DISCUSSION... /Issued 938 PM CDT TUE OCT 4 2016/ ..UPDATE... DISCUSSION... Convection originating across central OK has begun to trend downward as boundary layer begins to stabilize. However there remains synoptic level forcing to the west and sufficient deep layer shear remains in place to support strong to marginally severe weather as convection continues to spread into NE OK. Updated forecast will account for short term precip trends with remainder of forecast on track. && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...10
Hazardous weather outlook, Oct 4, 10:32 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1032 PM CDT TUE OCT 4 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1032 PM CDT TUE OCT 4 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...WEST OF HIGHWAY 75. ONSET...ONGOING...DIMINISHING AFTER MIDNIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...PRIMARILY NORTHWEST OF A LINE FROM OKEMAH TO MIAMI. ONSET...ONGOING...DIMINISHING AFTER MIDNIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING...SLOWLY WEAKENING THRU THE EVENING HOURS. DISCUSSION... AN ELEVATED SEVERE WEATHER RISK EXISTS THIS EVENING MAINLY WEST OF THE HIGHWAY 75 CORRIDOR IN NORTHEAST OKLAHOMA. DAMAGING WINDS...LARGE HAIL AND AN ISOLATED TORNADO ARE POSSIBLE BEFORE STORMS WEAKEN LATER IN THE NIGHT AS THEY MOVE EAST INTO A MORE STABLE AIRMASS. NUMEROUS THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN AND CENTRAL OKLAHOMA. THIS ACTIVITY WILL CONTINUE TO SPREAD EAST INTO NORTHEAST OKLAHOMA THIS EVENING. ELEVATED SEVERE WEATHER POTENTIAL EXISTS WITH THESE STORMS...BUT THIS POTENTIAL WILL BECOME MORE LIMITED AS THE STORMS MOVE EAST INTO A MORE STABLE AIRMASS EAST OF HIGHWAY 75. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A LOW CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY ACROSS FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. THURSDAY AND THURSDAY NIGHT WILL POSE THE NEXT POTENTIAL FOR MORE WIDESPREAD THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE REGION. DRIER AND COOLER WEATHER IS EXPECTED OVER THE WEEKEND. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 5, 12:55 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1255 AM CDT WED OCT 5 2016
OKZ060-061-067-050630-
ROGERS OK-TULSA OK-WAGONER OK-
1255 AM CDT WED OCT 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND NORTHEASTERN TULSA COUNTIES UNTIL 130 AM
CDT...
AT 1255 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF VERA TO TULSA. MOVEMENT WAS EAST AT
35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
NORTHERN TULSA... CLAREMORE...
OWASSO... CATOOSA...
COLLINSVILLE... VERDIGRIS...
OOLOGAH...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 227 AND 250.
LAT...LON 3612 9559 3611 9592 3642 9592 3642 9581
3644 9581 3645 9557
TIME...MOT...LOC 0555Z 273DEG 29KT 3641 9587 3615 9590Special weather statement, Oct 5, 1:11 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
111 AM CDT WED OCT 5 2016
OKZ060-062-065>068-070>072-050645-
OKFUSKEE OK-MUSKOGEE OK-TULSA OK-MCINTOSH OK-WAGONER OK-CHEROKEE OK-
SEQUOYAH OK-MAYES OK-OKMULGEE OK-
111 AM CDT WED OCT 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OKFUSKEE...SOUTHERN
MAYES...NORTHWESTERN SEQUOYAH...OKMULGEE...MCINTOSH...CHEROKEE...
WAGONER...MUSKOGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 145 AM
CDT...
AT 110 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF WAGONER TO 6 MILES SOUTHEAST OF TAFT
TO 3 MILES SOUTHWEST OF WETUMKA. MOVEMENT WAS EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. DIME
SIZE HAIL MAY ALSO BE POSSIBLE WITH THE STORMS ON THE SOUTHERN END
OF OKFUSKEE COUNTY.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BROKEN ARROW... MUSKOGEE...
TAHLEQUAH... OKMULGEE...
WAGONER... OKEMAH...
COWETA... HENRYETTA...
FORT GIBSON... CHECOTAH...
HASKELL... WARNER...
MORRIS... WELEETKA...
DEWAR... OKAY...
WEBBERS FALLS... HULBERT...
PORTER... SCHULTER...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 213 AND
278.
LAT...LON 3606 9567 3607 9545 3610 9544 3617 9501
3616 9486 3569 9483 3519 9588 3519 9598
3529 9598 3529 9644 3537 9644
TIME...MOT...LOC 0610Z 260DEG 39KT 3598 9544 3569 9548 3521 9629Special weather statement, Oct 5, 1:42 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
142 AM CDT WED OCT 5 2016
OKZ066>072-050730-
ADAIR OK-MUSKOGEE OK-MCINTOSH OK-WAGONER OK-CHEROKEE OK-SEQUOYAH OK-
OKMULGEE OK-
142 AM CDT WED OCT 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHEASTERN OKMULGEE...MCINTOSH...CHEROKEE...SOUTHEASTERN WAGONER...
MUSKOGEE AND ADAIR COUNTIES UNTIL 230 AM CDT...
AT 141 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF TAHLEQUAH TO 3 MILES SOUTHEAST OF
KEEFETON TO 5 MILES NORTHWEST OF STIDHAM. MOVEMENT WAS EAST AT 50
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MUSKOGEE... TAHLEQUAH...
SALLISAW... STILWELL...
EUFAULA... HENRYETTA...
FORT GIBSON... CHECOTAH...
WARNER... WESTVILLE...
VIAN... GORE...
DEWAR... PORUM...
OKAY... WEBBERS FALLS...
HULBERT... OKTAHA...
MARBLE CITY... BRAGGS...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 243 AND
303.
LAT...LON 3603 9514 3600 9453 3580 9450 3549 9473
3541 9499 3546 9505 3535 9516 3529 9535
3533 9540 3529 9551 3528 9591 3541 9578
3545 9601
TIME...MOT...LOC 0641Z 276DEG 41KT 3592 9502 3555 9530 3541 9578Special weather statement, Oct 5, 2:30 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 AM CDT WED OCT 5 2016
ARZ001-010-019-OKZ068>072-050815-
WASHINGTON AR-CRAWFORD AR-BENTON AR-ADAIR OK-MUSKOGEE OK-MCINTOSH OK-
CHEROKEE OK-SEQUOYAH OK-
230 AM CDT WED OCT 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...
SOUTHWESTERN BENTON...WASHINGTON...SEQUOYAH...NORTHEASTERN
MCINTOSH...SOUTHEASTERN CHEROKEE...NORTHEASTERN MUSKOGEE AND ADAIR
COUNTIES UNTIL 315 AM CDT...
AT 230 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHWEST OF CINCINNATI TO 3 MILES EAST OF
BUNCH TO 2 MILES NORTH OF WARNER. MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE... SPRINGDALE...
VAN BUREN... SILOAM SPRINGS...
SALLISAW... STILWELL...
CEDARVILLE... MOUNTAINBURG...
NATURAL DAM... FARMINGTON...
PRAIRIE GROVE... CHECOTAH...
ELKINS... TONTITOWN...
WEST FORK... LINCOLN...
WARNER... WESTVILLE...
VIAN... GREENLAND...
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 1.
INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 260 AND 311...AND
BETWEEN MILE MARKERS 326 AND 328.
INTERSTATE 49 BETWEEN MILE MARKERS 31 AND 73.
LAT...LON 3570 9410 3543 9444 3543 9502 3545 9502
3546 9505 3543 9508 3542 9566 3583 9511
3583 9481 3614 9468 3623 9389
TIME...MOT...LOC 0730Z 266DEG 27KT 3607 9453 3567 9470 3552 9531Local storm report, Oct 5, 2:44 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
244 AM CDT WED OCT 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL 5 N EUFAULA 35.36N 95.58W
10/05/2016 E1.00 INCH MCINTOSH OK EMERGENCY MNGR
REPORTED NEAR TEXANNA ROAD AND HIGHWAY 69.
&&
KAHSpecial weather statement, Oct 5, 3:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 AM CDT WED OCT 5 2016
OKZ070>072-074-050900-
MUSKOGEE OK-MCINTOSH OK-HASKELL OK-SEQUOYAH OK-
313 AM CDT WED OCT 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SEQUOYAH...EAST CENTRAL
MCINTOSH...SOUTHEASTERN MUSKOGEE AND NORTHERN HASKELL COUNTIES UNTIL
400 AM CDT...
AT 312 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF WEBBERS FALLS TO 5 MILES EAST OF PORUM
TO 6 MILES NORTH OF ENTERPRISE. MOVEMENT WAS EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SALLISAW... MULDROW...
WARNER... VIAN...
GORE... PORUM...
WEBBERS FALLS... GANS...
MARBLE CITY... TAMAHA...
BRUSHY... BRUSHY LAKE STATE PARK...
LAKE TENKILLER STATE PARK... BRIARTOWN...
MC KEY... BOX...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 276 AND
317.
LAT...LON 3532 9463 3532 9468 3535 9473 3536 9476
3532 9481 3530 9482 3525 9544 3536 9547
3563 9511 3563 9463
TIME...MOT...LOC 0812Z 254DEG 27KT 3550 9517 3536 9516 3533 9538The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:21 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Oct 4, 9:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 34 min |
| Oct 4, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 47 min |
| Oct 4, 10:15 PM CDT | Special Weather Statement | TSA | Osage | 45 min |
| Oct 4, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 64 min |
| Oct 4, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 60 min |
| Oct 4, 11:01 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 59 min |
| Oct 4, 11:46 PM CDT | Special Weather Statement | TSA | Okmulgee | 44 min |
| Oct 4, 11:49 PM CDT | Special Weather Statement | TSA | Nowata | 56 min |
| Oct 5, 12:13 AM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Oct 5, 12:42 AM CDT | Special Weather Statement | TSA | Muskogee, Okmulgee, Wagoner | 33 min |
| Oct 5, 12:50 AM CDT | Special Weather Statement | TSA | McIntosh | 25 min |
| Oct 5, 12:55 AM CDT | Special Weather Statement | TSA | Rogers | 35 min |
| Oct 5, 1:11 AM CDT | Special Weather Statement | TSA | Cherokee, McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner | 34 min |
| Oct 5, 1:28 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 32 min |
| Oct 5, 1:42 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, McIntosh, Muskogee, Sequoyah | 48 min |
| Oct 5, 2:00 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 30 min |
| Oct 5, 2:27 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 48 min |
| Oct 5, 2:30 AM CDT | Special Weather Statement | TSA | Adair, Muskogee, Sequoyah | 45 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.